U.S. doctors online nowAsk doctors free
A female asked:

I had a cortisone shot 4 months ago, is it possibly for the side effects to just now start? i had a cortisone shot 4 months ago. is it possibly for the side effects to just now start? i have this spot on my upper arm (in the general area i received the co

2 doctor answers4 doctors weighed in
Dr. Daniel Kingsbury
Pediatric Rheumatology 38 years experience
Yes : Yes - one of the side effects to corticosteroid (i.e. Cortisone) injections is lipoatrophy. Lipoatrophy is the medical term for loss of fat under the skin. The steroid medicine can dissolve the fat under the skin and cause a depression, or scar. It can also affect the cells that make pigment, so that the overlying skin can look lighter. This side effect typically occurs several months after the injection and can progress, somewaht, over several months. In many patients, the area can fill back in with fat cells, but this can take several years. It is purely a cosmetic blemish and may very well improve with time.
Dr. Arnold Beresh
Podiatry 42 years experience
Probablt: Side effects will show up shortly after the medication is administered.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 43-year-old female asked:
1 doctor answer1 doctor weighed in
A 44-year-old female asked:
2 doctor answers4 doctors weighed in
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.